Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 48, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at May 16, 2025, 5:52 PM CDT for 4 counties in Illinois. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2025, 5:52 PM CDT (22:52 UTC)
- Expired
- May 16, 2025, 6:20 PM CDT
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Cumberland County, IL, Effingham County, IL, Jasper County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 117 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 6:10 PM CDT | HAIL 1.75 | 3 Ssw Jewett, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 2:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556
WFUS53 KILX 162252
TORILX
ILC035-049-079-173-162330-
/O.NEW.KILX.TO.W.0048.250516T2252Z-250516T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
552 PM CDT Fri May 16 2025
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Northwestern Jasper County in southeastern Illinois...
Southeastern Shelby County in central Illinois...
Southwestern Cumberland County in east central Illinois...
Northeastern Effingham County in south central Illinois...
* Until 630 PM CDT.
* At 552 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Effingham, moving northeast at 55 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Teutopolis and Montrose around 600 PM CDT.
Jewett around 610 PM CDT.
This includes the following highways...
Interstate 57 between mile markers 157 and 169.
Interstate 70 between mile markers 91 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3904 8856 3917 8864 3930 8832 3916 8820
TIME...MOT...LOC 2252Z 237DEG 49KT 3911 8855
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
253 follow-up statements
302
WWUS53 KILX 162257
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
557 PM CDT Fri May 16 2025
ILC173-162306-
/O.CAN.KILX.TO.W.0048.000000T0000Z-250516T2330Z/
Shelby-
557 PM CDT Fri May 16 2025
...THE TORNADO WARNING FOR SOUTHEASTERN SHELBY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for south
central, southeastern and east central Illinois.
&&
LAT...LON 3905 8853 3915 8857 3929 8831 3916 8820
TIME...MOT...LOC 2256Z 246DEG 45KT 3911 8848
$$
ILC035-049-079-162330-
/O.CON.KILX.TO.W.0048.000000T0000Z-250516T2330Z/
Jasper-Cumberland-Effingham-
557 PM CDT Fri May 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN JASPER...SOUTHWESTERN CUMBERLAND AND NORTHEASTERN
EFFINGHAM COUNTIES...
At 556 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Teutopolis, or near Effingham, moving northeast at
50 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Teutopolis and Montrose around 600 PM CDT.
Jewett around 610 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Woodbury and Effingham County Airport.
This includes the following highways...
Interstate 57 between mile markers 161 and 165.
Interstate 70 between mile markers 94 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3905 8853 3915 8857 3929 8831 3916 8820
TIME...MOT...LOC 2256Z 246DEG 45KT 3911 8848
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
25425
WWUS53 KILX 162311
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
611 PM CDT Fri May 16 2025
ILC049-162321-
/O.CAN.KILX.TO.W.0048.000000T0000Z-250516T2330Z/
Effingham-
611 PM CDT Fri May 16 2025
...THE TORNADO WARNING FOR NORTHEASTERN EFFINGHAM COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
and east central Illinois.
&&
LAT...LON 3911 8834 3919 8836 3926 8828 3916 8820
TIME...MOT...LOC 2311Z 237DEG 49KT 3923 8825
$$
ILC035-079-162330-
/O.CON.KILX.TO.W.0048.000000T0000Z-250516T2330Z/
Jasper-Cumberland-
611 PM CDT Fri May 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN JASPER AND SOUTH CENTRAL CUMBERLAND COUNTIES...
At 611 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Jewett, or near Toledo, moving northeast at 55 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Jasper and south central Cumberland Counties, including
the following locations... Woodbury.
This includes Interstate 70 between mile markers 106 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3911 8834 3919 8836 3926 8828 3916 8820
TIME...MOT...LOC 2311Z 237DEG 49KT 3923 8825
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
25638 WWUS53 KILX 162320 SVSILX Severe Weather Statement National Weather Service Lincoln IL 620 PM CDT Fri May 16 2025 ILC035-079-162328- /O.CAN.KILX.TO.W.0048.000000T0000Z-250516T2330Z/ Jasper-Cumberland- 620 PM CDT Fri May 16 2025 ...THE TORNADO WARNING FOR NORTHWESTERN JASPER AND SOUTH CENTRAL CUMBERLAND COUNTIES IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 1000 PM CDT for southeastern and east central Illinois. Remember, a Tornado Warning still remains in effect for Southeastern Cumberland County and Northern Jasper County Until 645 PM CDT. && LAT...LON 3911 8834 3919 8836 3926 8828 3916 8820 TIME...MOT...LOC 2316Z 237DEG 49KT 3929 8814 $$ 25
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 16, 2:11 PM CDT, 3 hours 41 minutes earlier. Its key messages:
- There is a level 4 of 5 (moderate) risk for severe weather Friday afternoon and evening south of roughly I-70, and a level 3 (enhanced) risk further northwest to roughly I-55. Possible hazards include intense straight-line winds, large hail, and tornadoes.
- Southwest winds gusting 35-50 mph this afternoon will combine with relative humidity values below 30% north of I-72 to result in increased fire danger.
- Those strong winds will also result in a risk for localized blowing dust, which could briefly diminish visibility for motorists in rural areas. That risk will be highest north of I-70 and east of roughly the IL River.
Area forecast discussion, May 16, 2:11 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 211 PM CDT Fri May 16 2025 .KEY MESSAGES... - There is a level 4 of 5 (moderate) risk for severe weather Friday afternoon and evening south of roughly I-70, and a level 3 (enhanced) risk further northwest to roughly I-55. Possible hazards include intense straight-line winds, large hail, and tornadoes. - Southwest winds gusting 35-50 mph this afternoon will combine with relative humidity values below 30% north of I-72 to result in increased fire danger. - Those strong winds will also result in a risk for localized blowing dust, which could briefly diminish visibility for motorists in rural areas. That risk will be highest north of I-70 and east of roughly the IL River. && .DISCUSSION... Issued at 143 PM CDT Fri May 16 2025 A mid level disturbance lifting northeast out of the central Plains will bring an opportunity for severe thunderstorms to the region this afternoon and evening. In its wake, conditions turn dry and cooler for the upcoming weekend. Early next work week, thunderstorm chances will return with the approach of another trough lifting out of the Great Plains. ***** SEVERE WEATHER RISK THIS AFTERNOON-EVENING ***** At 2pm, surface temperatures were in the mid to upper 80s across central IL, with dewpoints ranging from the low to mid 60s south of roughly I-70 to low 40s west of the IL River. The more abundant moisture continues to surge north in advance of a mid-upper level disturbance lifting towards the region from the Central Plains, though this will eventually be limited by ongoing upstream convection across east-central MO. As these storms build northeast along the dryline and move into central IL, they will pose a risk for all severe hazards, including large-significant hail, destructive downburst winds; meanwhile, the risk for tornadoes will be higher in southeast and east-central IL where low level moisture is higher and hence LCL heights are lower. While convective mode is depicted in virtually every CAM as discrete to start, there may be a tendency towards upscale growth into a MCS capable of widespread damaging winds. Fortunately, these storms will be moving quickly, so the threat will be rapidly diminishing from west to east and we'll update the watch accordingly. By 9pm (if not sooner), the storms should be out of here. ***** GUSTY WINDS TODAY **** South-southwest winds will continue to gust 30 to 40 mph today, with some potential for sporadic gusts up to 50 mph especially across our western counties where winds aloft will be increasing with the approaching upper level trough. HRRR/RAP Bufkit soundings suggest top of channel winds could exceed 50 kt at times mainly west of the IL River, but we suspect a slight dry bias may be resulting in erroneously high values; nonetheless, we'll be monitoring surface observations in case we need to expand the Wind Advisory to include more counties. In addition, these strong winds could result in some localized blowing dust which could degrade visibility for motorists, especially considering we already had a few reports of such blowing dust yesterday and winds are running slightly stronger today. These strong winds, combined with dry low levels (RH values < 30%) across our north/northwest counties, are resulting in increased fire weather danger which will continue through the evening. See the fire weather section below for more information on that. ***** DRY AND COOLER THIS WEEKEND ***** The upper trough will shift east and surface high pressure build into the region in its wake tomorrow/night, giving us a dry and seasonably cool weekend with daily highs in the low to mid 70s. Tomorrow may actually feel a bit chilly given northwest winds gusting to around 30 mph. The next opportunity for precipitation will arrive Sunday night/Monday into Tuesday of next week as another system lifts out of the Central Plains. A lot remains unclear about that system, including its arrival time and warmth/moisture return ahead of it, which suggests vast uncertainty surrounding both precipitation amounts and any severe weather potential. However, a strong push of cool advection appears increasingly likely towards the middle of next work week; blended guidance from NBM brings highs into only the low to mid 60s by Wednesday. Bumgardner && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1232 PM CDT Fri May 16 2025 Between an unseasonably deep low pressure system across the Upper Midwest and a surface high to our east, the pressure gradient has tightened across central IL favoring stiff south to southwest winds which will gust 25 to 35 kt (sporadically higher) through the evening. Meanwhile, a shortwave disturbance lifting out of the Central Plains will spark storms somewhere across the area, with the highest confidence in storms at DEC and CMI and less certainly further northwest. These storms will be capable of generating localized large hail and wind gusts over 50 kt, as well as briefly diminished visibility. Behind a cold front, winds will shift to westerly this evening and remain gusty through the early portion of the overnight period. Lower ceilings will filter in from the north towards sunrise/11z, with HREF giving a 40-60% for MVFR at PIA and BMI for several hours during the early to mid morning. Winds pick back up a bit around 15-16z as diurnal heating deepens mixing. Bumgardner && .FIRE WEATHER... Issued at 208 PM CDT Fri May 16 2025 Deep mixing has resulted in large dewpoint depressions and hence RH values less than 30% near and north of roughly I-72, where wind gusts are slated to increase to upwards of 35-45 mph shortly. Consequently, we recommend limiting or at least using extra precautions with any burning activities during the late morning into early evening. The special weather statement remains for areas from I-72 northward to address the enhanced fire danger today. Bumgardner/Huettl && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 PM CDT this evening for ILZ027>031-037- 038. &&
Hazardous weather outlook, May 16, 1:08 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 108 PM CDT Fri May 16 2025 ILZ027>031-036-037-040-041-047>050-171815- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Menard-Scott-Morgan- 108 PM CDT Fri May 16 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Another round of severe weather is expected this afternoon and evening across portions of central and southeast Illinois. All severe weather hazards including large hail exceeding 2 inches in diameter, thunderstorm wind gusts exceeding 70 mph, and a tornado are possible. The severe storm chances are higher in areas east of I-55. Dry and gusty conditions could support rapid fire spread and blowing dust this afternoon. Southwesterly wind gusts up to 50 mph are possible this afternoon, then westerly wind gusts up to 45 mph are possible into the evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The risk for severe weather then returns on Monday across portions of west central Illinois and again on Tuesday as slow moving system moves across the region. Locally heavy rain is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 3 PM and 7 PM today. Expected storm motion is toward the northeast around 50 mph. ILZ038-042>046-051>057-061>063-066>068-071>073-171815- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 108 PM CDT Fri May 16 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. Another round of severe weather is likely this afternoon and evening. All severe weather hazards including large hail exceeding 2 inches in diameter, thunderstorm wind gusts exceeding 70 mph, and a tornado are possible. Dry and gusty conditions could support rapid fire spread and blowing dust this afternoon, mainly in areas north of I-72. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The risk for severe weather then returns on Monday across portions of west central Illinois and again on Tuesday as slow moving system moves across the region. Locally heavy rain is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 3 PM and 9 PM today. Expected storm motion is toward the northeast around 50 mph. Erwin
In the hours before
Local storm report, May 16, 5:04 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
504 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM Tstm Wnd Dmg 2 W Decatur Airport 39.84N 88.90W
05/16/2025 Macon IL Emergency Mngr
*** 1 INJ ***
A tree fell onto a house on Bayview Drive.
One person sustained a head injury.
&&
BarnesLocal storm report, May 16, 5:12 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
512 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Hail Robinson 39.00N 87.74W
05/16/2025 M1.00 Inch Crawford IL Law Enforcement
&&
RACLocal storm report, May 16, 5:15 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
515 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM Tstm Wnd Dmg 2 SW Altamont 39.05N 88.77W
05/16/2025 Effingham IL Emergency Mngr
Tree branches were blown across Route 40
southwest of Altamont.
0448 PM Tstm Wnd Dmg 2 E Altamont 39.07N 88.71W
05/16/2025 Effingham IL Emergency Mngr
A power line was blown down at Route 40 and
500th Street.
0457 PM Tstm Wnd Dmg 2 NNW Effingham 39.15N 88.57W
05/16/2025 Effingham IL Emergency Mngr
A power line was blown down at Lakewood
Manor.
0457 PM Tstm Wnd Dmg 5 WSW Effingham 39.09N 88.63W
05/16/2025 Effingham IL Emergency Mngr
Power lines were blown down at Route 40 and
900th Street.
&&Local storm report, May 16, 5:19 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
519 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail 1 NNE Robinson 39.02N 87.73W
05/16/2025 M2.00 Inch Crawford IL Mesonet
&&
BarnesLocal storm report, May 16, 5:48 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
548 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM Dust Storm 2 WSW Urbana 40.10N 88.24W
05/16/2025 Champaign IL Broadcast Media
Shared camera footage from on top of
Memorial Stadium in Champaign looking due
West of a dense, large wall of dust outside
of town. Reports of zero visibility from
this dust cloud.
0418 PM Dust Storm 2 SW White Heath 40.06N 88.55W
05/16/2025 Piatt IL Broadcast Media
Reported a video of dense blowing dust along
I-72 east of Monticello. Visibility near
zero within the cloud.
0443 PM Dust Storm Wapella 40.22N 88.96W
05/16/2025 De Witt IL Emergency Mngr
Emergency manager reports little to no
visibility around Wapella due to blowing
dust.
0443 PM Dust Storm Kenney 40.10N 89.09W
05/16/2025 De Witt IL Emergency Mngr
Emergency manager reports little to no
visibility around Kenney due to blowing
dust.
0445 PM Dust Storm 1 ESE East Lynn 40.46N 87.78W
05/16/2025 Vermilion IL Public
Emergency manager reports one half to one
quarter mile of visibility on Route 9
between Rankin and Hoopeston.
0451 PM Dust Storm Mclean 40.32N 89.17W
05/16/2025 McLean IL Emergency Mngr
Reporting multiple 911 calls regarding low
to zero visibility in McLean.
0451 PM Dust Storm 2 SE Le Roy 40.32N 88.74W
05/16/2025 McLean IL Public
Reports that Interstate 74 is closed from
Downs to Mansfield due to no visibility in
dense, blowing dust.
0452 PM Dust Storm Heyworth 40.31N 88.98W
05/16/2025 McLean IL Broadcast Media
Relayed a video of a very large and very
dense wall of dust moving into the town.
Visibility appears to be non-existent.
0452 PM Dust Storm Downs 40.40N 88.87W
05/16/2025 McLean IL Broadcast Media
Relayed a video of a very large and very
dense wall of dust moving into the town.
Visibility appears to be non-existent.
0453 PM Dust Storm Central Illinois Airpor 40.48N 88.91W
05/16/2025 McLean IL ASOS
KBMI reported one quarter mile visibility
and blowing dust at 2153 UTC with a 51 knot
wind gust. This limited visibility was
reported until 2205 UTC.
0455 PM Dust Storm 1 N Farmer City 40.26N 88.64W
05/16/2025 De Witt IL Public
Emergency manager reported a multiple
vehicle accident on I-74 just outside of
Farmer City, with zero visibility still
being reported.
0456 PM Dust Storm 3 SSW Towanda 40.52N 88.92W
05/16/2025 McLean IL NWS Employee
Relayed photos of a very large and very
dense wall of dust moving into the town.
Visibility appears to be non-existent.
0459 PM Dust Storm Rankin 40.46N 87.90W
05/16/2025 Vermilion IL Emergency Mngr
Power outages reported.
0459 PM Dust Storm Rankin 40.46N 87.90W
05/16/2025 Vermilion IL Emergency Mngr
Stop sign was snapped off post at the
intersection of Routes 9 and 49.
0503 PM Dust Storm Saybrook 40.43N 88.53W
05/16/2025 McLean IL Emergency Mngr
Reports of power outages due to multiple
lines down.
0520 PM Dust Storm 1 NW Fisher 40.33N 88.36W
05/16/2025 Champaign IL Public
Video of blowing dust outside of Fisher with
less than half mile visibility.
&&Local storm report, May 16, 5:52 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
552 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Hail Effingham 39.12N 88.54W
05/16/2025 E1.75 Inch Effingham IL Public
Broadcast media relayed viewer report of
golf ball sized hail in Effingham.
0549 PM Hail Sigel 39.23N 88.50W
05/16/2025 E1.00 Inch Shelby IL Public
Broadcast media relayed viewer report of
quarter sized hail in Sigel.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:12 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 32 min |
| May 15, 7:19 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 41 min |
| May 15, 7:33 PM CDT | Tornado Warning | ILX | Macon | 27 min |
| May 15, 7:50 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 25 min |
| May 15, 7:54 PM CDT | Tornado Warning | ILX | Macon, Piatt | 36 min |
| May 15, 8:20 PM CDT | Special Weather Statement | ILX | Champaign | 25 min |
| May 15, 8:34 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 19 min |
| May 16, 11:10 AM CDT | Wind Advisory | ILX | Knox, McLean, Marshall, Peoria, Stark, Tazewell and 1 more | 10 hr |
| May 16, 2:32 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 31 min |
| May 16, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 45 min |
| May 16, 3:24 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Sangamon | 24 min |
| May 16, 3:32 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon, Shelby | 43 min |
| May 16, 3:44 PM CDT | Blowing Dust Advisory | ILX | Champaign, Christian, Coles, DeWitt, Douglas, Edgar and 8 more | 3 hr |
| May 16, 3:47 PM CDT | Tornado Warning | ILX | Clay, Cumberland, Effingham, Jasper | 25 min |
| May 16, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt, Shelby | 20 min |
| May 16, 4:06 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 39 min |
| May 16, 4:19 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 26 min |
| May 16, 4:26 PM CDT | Tornado Warning | ILX | Jasper, Richland | 19 min |
| May 16, 4:27 PM CDT | High Wind Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 3 hr |
| May 16, 4:37 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Piatt, Vermilion | 50 min |
| May 16, 4:41 PM CDT | Tornado Warning | ILX | Crawford, Jasper, Lawrence, Richland | 34 min |
| May 16, 4:46 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar, Vermilion | 46 min |
| May 16, 4:52 PM CDT | Dust Storm Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt and 1 more | 91 min |
| May 16, 5:28 PM CDT | Dust Storm Warning | ILX | McLean, Woodford | 58 min |
| May 16, 5:29 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 31 min |
| May 16, 5:32 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 43 min |
| May 16, 5:53 PM CDT | Dust Storm Warning | ILX | Marshall, Woodford | 40 min |
| May 16, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 37 min |
| May 16, 6:04 PM CDT | Tornado Warning | ILX | Clark, Edgar | 26 min |
| May 16, 6:08 PM CDT | Tornado Warning | ILX | Clark, Crawford, Cumberland, Jasper | 37 min |
| May 16, 6:13 PM CDT | Tornado Warning | ILX | Clark, Coles, Cumberland, Edgar | 47 min |
| May 16, 6:27 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 16 min |
| May 16, 6:36 PM CDT | Tornado Warning | ILX | Clark, Crawford | 23 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.